Loss of Appetite
One of the most common reasons for weight loss among COPD patients is simply loss of appetite.
Some say they eat less because food just does not taste as good as it used to. Others say they get too tired preparing meals. For some, the acts of chewing, swallowing and breathing all at the same time requires too much work. To reduce this factor, eat foods that are soft and easy to swallow. Sometimes, medicine side effects can interfere with appetite or with the proper...
Don't panic if
you start to have a flare-up. If you are prepared, you may be able to get it
under control. Work with your doctor to make a plan for dealing with a COPD
Take your medicines as your doctor says:
First, use your quick-relief inhaler. If your symptoms don't get better after you use your medicine,
have someone take you to the emergency room. Call an ambulance if
With inhaled medicines, a spacer or a nebulizer may help you get more medicine to your lungs. Ask your doctor
or pharmacist how to use them properly. Practice using the spacer in front of a
mirror before you have a flare-up. This may help you get the medicine into your
If your doctor has given you steroid pills, take them as directed.
You also are having chest pain.
You feel like you
After treatment, most people recover.
WebMD Medical Reference from Healthwise
May 15, 2013
This information is not intended to replace the advice of a doctor.
Healthwise disclaims any liability for the decisions you make based on this